MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 8" (20 CM); CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 8" (20 CM); CATHETER INTRAVASCULAR THERAP
Model Number IPN037093
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The inserting physician noted while advancing the wire through the introducer needle, resistance was encountered.The physician proceeded to remove the wire and needle together and upon removal, noted the j tip had become straight.The physician noted the length of the wire was correct.A new kit was used.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The customer returned one guide wire for analysis.No signs of use were observed on the guide wire.Visual analysis revealed that there were four bends on the guide wire body with three at the distal j-bend causing it to appear misshapen.Microscopic examination revealed that both welds were full and intact.Visual analysis could not be performed on the needle as it was not returned.The bends on the guide wire measured 5mm, 14mm, 22mm, and approximately 30mm from the distal tip.The overall length of the guide wire measured 603mm which is within the specification of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.798mm which is within the specification of 0.788mm-0.826mm per guide wire product drawing.The guide wire was functionally tested per the instructions for use (ifu) provided with this kit, which states "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was inserted through a laboratory ars/introducer needle subassembly and the guide wire was able to pass with little to no difficulty.Functional analysis could not be performed on the needle as it was not returned.A manual tug test confirmed that both the distal and proximal welds were secure and intact.A device history record review was performed, and there was one finding; however, it was determined that the finding was not relevant to this investigation.The instructions for use (ifu) provided with the kit warns the user , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the customer report of a kinked guide wire was confirmed through examination of the returned sample.Visual examination revealed there were four bends on the guide wire which deformed the j-tip of the guidewire.The introducer needle was not returned.The guide wire met all relevant dimensional and functional requirements.A device history record review was performed, and no relevant findings were identified.Based on these circumstances and the customer description, the root cause could not be determined as the introducer needle was not returned.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 8" (20 CM)
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17304967
Report Number9680794-2023-00507
Device Sequence Number17931561
Product Code FOZ
UDI-Device Identifier10801902119985
UDI-Public10801902119985
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberIPN037093
Device Catalogue NumberNA-15703-PCDC
Device Lot Number13F22M0298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown